Alert archive / Colorado / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 34, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 30, 2003, 2:12 PM MDT for Larimer County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2003, 2:12 PM MDT (20:12 UTC)
- Expired
- Apr 30, 2003, 2:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 74 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WUUS55 KBOU 302012 SVRBOU COC069-302045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NWS PUEBLO CO 212 PM MDT WED APR 30 2003 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LARIMER COUNTY IN NORTH CENTRAL COLORADO * UNTIL 245 PM MDT * AT 212 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM WAS 3 MILES NORTH OF LOVELAND...OR ABOUT 8 MILES SOUTH OF FORT COLLINS...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED WILL BE... WELLINGTON AROUND 235 PM MDT AT 208 PM THE PUBLIC SAW NICKEL SIZE HAIL ON THE SOUTH SIDE OF FORT COLLINS. AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 4052 10517 4035 10513 4038 10496 4080 10494 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:37 AM MDT, 10 hours 35 minutes earlier.
Area forecast discussion, Apr 30, 3:37 AM MDT, 10 hours 35 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NWS PUEBLO 337 AM MDT WED APR 30 2003 NEEDED TO DO AN EMERGENCY BACKUP FOR THE BOULDER FORECAST OFFICE... AS THEY LOST POWER. CURRENT FORECAST PACKAGE LOOKS ON TARGET WITH ONLY MINOR ADJUSTMENTS NEEDED. --METZE .DEN...NONE.
Hazardous weather outlook, Apr 30, 5:52 AM MDT, 8 hours 20 minutes before
COZ030>051-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NWS PUEBLO 552 AM MDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHEAST AND NORTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...HAIL AROUND 1/4 INCH IN DIAMETER...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS...MAINLY AFTERNOON AND EVENING...EACH DAY FROM THURSDAY THROUGH TUESDAY. THE RISK OF SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. METZE
In the hours before
Local storm report, Apr 30, 9:45 AM MDT, 4 hours 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
945 AM MDT WED APR 30 2003
...PRELIMINARY STORM REPORT FOR APRIL 28-29 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 8 W HENDERSON CO 1.00 INCH HAIL
04/29/03 ADAMS
0443 PM 6 E PARKER CO 0.75 INCH HAIL
04/29/03 DOUGLAS
0450 PM GILCREST CO 0.75 INCH HAIL
04/29/03 WELD
0513 PM 11 W FLAGLER CO 1.75 INCH HAIL
04/29/03 LINCOLN
0515 PM 5 NE ELIZABETH CO 2.00 INCH HAIL
04/29/03 ELBERT
0547 PM HIGHLANDS RANCH CO 0.88 INCH HAIL
04/29/03 DOUGLAS
0545 PM HIGHLANDS RANCH CO 1.00 INCH HAIL
04/29/03 DOUGLAS
0545 PM 1 SW LONE TREE CO 1.00 INCH HAIL
04/29/03 DOUGLAS
0550 PM HIGHLANDS RANCH CO 1.75 INCH HAIL
04/29/03 DOUGLAS
0600 PM 2 N DEERTRAIL CO 1.00 INCH HAIL
04/29/03 ARAPAHOE
0610 PM 21 N NEW RAYMER CO 0.75 INCH HAIL
04/29/03 WELD
0652 PM 2 NNE DEER TRAIL CO 0.75 INCH HAIL
04/29/03 ARAPAHOE
0700 PM WIGGINS CO 60 MPH TSTM WIND GUST
04/29/03 MORGAN
0700 PM WIGGINS CO 0.88 INCH HAIL
04/29/03 MORGAN
0711 PM 6 S FORT MORGAN CO TORNADO ON GROUND
04/29/03 MORGAN
0830 PM 3 E DEER TRAIL CO 1.00 INCH HAIL
04/29/03 ARAPAHOE
0832 PM ANTON CO 1.75 INCH HAIL
04/29/03 WASHINGTON
0856 PM 2.5 N ARICKAREE SCHOOL CO 1.75 INCH HAIL
04/29/03 WASHINGTON
0858 PM 1 N ARICKAREE SCHOOL CO 1.00 INCH HAIL
04/29/03 WASHINGTON
0902 PM 2.5 N ARICKAREE SCHOOL CO 1.25 INCH HAIL
04/29/03 WASHINGTON
0940 PM 13 S LAST CHANCE CO 1.00 INCH HAIL
04/29/03 LINCOLN
0608 PM 1 E WIGGINS C0 1.00 INCH HAIL
04/28/03 MORGAN
0612 PM WIGGINS CO 1.00 INCH HAIL
04/28/03 MORGAN
0725 PM 12 SE PROSPECT VALLEY CO 1.00 INCH HAIL
04/28/03 ADAMS
0815 PM ENGLEWOOD CO 1.75 INCH HAIL
04/28/03 ARAPAHOE
0825 PM GREENWOOD VILLAGE CO 0.88 INCH HAIL
04/28/03 ARAPAHOE
0829 PM SE AURORA CO 1.50 INCH HAIL
04/28/03 ARAPAHOE
0840 PM CENTENNIAL CO 0.88 INCH HAIL
04/28/03 ARAPAHOE
0840 PM 2 E CENTENNIAL CO 1.75 INCH HAIL
04/28/03 ARAPAHOE
0900 PM 2 N SHAMROCK CO 1.00 INCH HAIL
04/28/03 ADAMS
1000 PM 10 N BYERS CO 0.88 INCH HAIL
04/28/03 ADAMS
1000 PM 10 N BYERS CO 61 MPH TSTM WIND GUST
04/28/03 ADAMS
1050 PM ELBA C0 1.00 INCH HAIL
04/28/03 WASHINGTON
BENTON/JKLocal storm report, Apr 30, 10:31 AM MDT, 3 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
945 AM MDT WED APR 30 2003
...PRELIMINARY STORM REPORT FOR APRIL 28-29 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 8 W HENDERSON CO 1.00 INCH HAIL
04/29/03 ADAMS
0443 PM 6 E PARKER CO 0.75 INCH HAIL
04/29/03 DOUGLAS
0450 PM GILCREST CO 0.75 INCH HAIL
04/29/03 WELD
0513 PM 11 W FLAGLER CO 1.75 INCH HAIL
04/29/03 LINCOLN
0515 PM 5 NE ELIZABETH CO 2.00 INCH HAIL
04/29/03 ELBERT
0547 PM HIGHLANDS RANCH CO 0.88 INCH HAIL
04/29/03 DOUGLAS
0545 PM HIGHLANDS RANCH CO 1.00 INCH HAIL
04/29/03 DOUGLAS
0545 PM 1 SW LONE TREE CO 1.00 INCH HAIL
04/29/03 DOUGLAS
0550 PM HIGHLANDS RANCH CO 1.75 INCH HAIL
04/29/03 DOUGLAS
0600 PM 2 N DEERTRAIL CO 1.00 INCH HAIL
04/29/03 ARAPAHOE
0610 PM 21 N NEW RAYMER CO 0.75 INCH HAIL
04/29/03 WELD
0652 PM 2 NNE DEER TRAIL CO 0.75 INCH HAIL
04/29/03 ARAPAHOE
0700 PM WIGGINS CO 60 MPH TSTM WIND GUST
04/29/03 MORGAN
0700 PM WIGGINS CO 0.88 INCH HAIL
04/29/03 MORGAN
0711 PM 6 S FORT MORGAN CO TORNADO ON GROUND
04/29/03 MORGAN
0830 PM 3 E DEER TRAIL CO 1.00 INCH HAIL
04/29/03 ARAPAHOE
0832 PM ANTON CO 1.75 INCH HAIL
04/29/03 WASHINGTON
0856 PM 2.5 N ARICKAREE SCHOOL CO 1.75 INCH HAIL
04/29/03 WASHINGTON
0858 PM 1 N ARICKAREE SCHOOL CO 1.00 INCH HAIL
04/29/03 WASHINGTON
0902 PM 2.5 N ARICKAREE SCHOOL CO 1.25 INCH HAIL
04/29/03 WASHINGTON
0940 PM 13 S LAST CHANCE CO 1.00 INCH HAIL
04/29/03 LINCOLN
0608 PM 1 E WIGGINS C0 1.00 INCH HAIL
04/28/03 MORGAN
0612 PM WIGGINS CO 1.00 INCH HAIL
04/28/03 MORGAN
0725 PM 12 SE PROSPECT VALLEY CO 1.00 INCH HAIL
04/28/03 ADAMS
0815 PM ENGLEWOOD CO 1.75 INCH HAIL
04/28/03 ARAPAHOE
0825 PM GREENWOOD VILLAGE CO 0.88 INCH HAIL
04/28/03 ARAPAHOE
0829 PM SE AURORA CO 1.50 INCH HAIL
04/28/03 ARAPAHOE
0840 PM CENTENNIAL CO 0.88 INCH HAIL
04/28/03 ARAPAHOE
0840 PM 2 E CENTENNIAL CO 1.75 INCH HAIL
04/28/03 ARAPAHOE
0900 PM 2 N SHAMROCK CO 1.00 INCH HAIL
04/28/03 ADAMS
1000 PM 10 N BYERS CO 0.88 INCH HAIL
04/28/03 ADAMS
1000 PM 10 N BYERS CO 61 MPH TSTM WIND GUST
04/28/03 ADAMS
1050 PM ELBA C0 1.00 INCH HAIL
04/28/03 WASHINGTON
BENTON/JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:23 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 67 min |
| Apr 29, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 46 min |
| Apr 29, 6:40 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 65 min |
| Apr 29, 6:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 48 min |
| Apr 29, 6:59 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 61 min |
| Apr 29, 7:05 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas, Elbert | 55 min |
| Apr 29, 7:08 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas, Elbert | 52 min |
| Apr 29, 7:16 PM MDT | Tornado Warning | BOU | Morgan | 44 min |
| Apr 29, 7:21 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 54 min |
| Apr 29, 7:32 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 43 min |
| Apr 29, 8:00 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 60 min |
| Apr 29, 8:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 46 min |
| Apr 29, 9:01 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
| Apr 29, 9:13 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 62 min |
| Apr 29, 9:16 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 44 min |
| Apr 29, 9:27 PM MDT | Tornado Warning | BOU | Washington | 48 min |
| Apr 30, 1:02 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 58 min |
| Apr 30, 1:18 PM MDT | Tornado Warning | BOU | Lincoln | 57 min |
| Apr 30, 4:15 PM MDT | Tornado Warning | BOU | Weld | 60 min |
| Apr 30, 4:31 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 59 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.